MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Codes Separation Failure (2547); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that failed to detach.The patient was undergoing a coil embolization procedure to treat a grade 1 neurovascular abnormality that was located outside the eloquent region.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the axium coil and all accessory devices were prepared per the instructions for use (ifu).During the procedure, the coil was delivered to the desired location but could not be detached.Two attempts were made to detach the coil with the first instant detacher (id) without success.Another id was also tried twice without successful detachment of the coil.One attempt was also made to detach the coil manually without successful detachment.A small fracture was then observed in the proximal segment with was considered to be causing the detachment failure so the coil was retrieved and replaced to complete the procedure.There was no harm or injury to the patient associated with this event.It did not prolong the patient's hospitalization and no additional medical or surgical intervention was required.
 
Additional Manufacturer Narrative
Continuation of d10: product id: unk-nv-ap-id, (lot: unknown); implant date n/a; explant date n/a.Product id: unk-nv-ap-id (unknown); implant date n/a; explant date n/a.E1.Healthcare provider (hcp)/initial reporter information was not provided to medtronic due to privacy regulations.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported there was no problem prior to coil non-detachment.It was clarified the small fracture observed in the proximal segment was referring to the push wire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
As found condition- the axium prime bare hx 2mm x 8cm extra was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium prime inner pouch and within an introducer sheath.Damage location details - the actuator interface was found to be securely attached to the coupler tube.There were no evidence of de tachment attempts using an instant detacher at this location.The break indicator was found intact.There were no evidence of manual detachment attempts at this location.The pusher was found undamaged.The coin was found present and still against the lumen stop.Dried blood was found under the ptfe shrink tubing and within the lumen stop.The detach element was found still attached to the pusher.The implant coil was found broken/separated from the detach element and found stretched/damaged within the introducer sheath with dried blood within the introducer sheath and on the implant device.Testing/analysis - the implant coil failed in-house detachment attempts using an in-house instant detacher, however, the actuator interface successfully separated from the coupler tube.Under magnification, the outer jacket was removed, and the blood was dissolved.The detach element was then successfully detached with no issues by retracting the loosened actuator interface.Conclusion - based on the device analysis, the customer report of "non-detachment" was confirmed.The likely cause of the non-detachment was the blood found under the ptfe sleeves and within the lumen stop.The detach element detached with no issues once the blood was dissolved.There was no indication that the event was related to a potential manufacturing issue.The failure likely occurred during the procedure and therefore not manufacturing related.The implant was found stretched/damaged/broken.It is likely the blood found caused the implant to become stuck within the sheath during retraction following the reported failure to detach.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19279084
Report Number9612164-2024-02226
Device Sequence Number12346931
Product Code KRD
UDI-Device Identifier00847536021020
UDI-Public00847536021020
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2025
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number225416268
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer05/20/2024
09/04/2024
09/12/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/12/2024
09/05/2024
09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight58 KG